MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER STANDARD 3.5 MM; PROSTHESIS HIP

ZIMMER MANUFACTURING B.V. LINER STANDARD 3.5 MM; PROSTHESIS HIP
Catalog Number 00630505036
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part # unknown / unknown competitors head/ lot # unknown.Part # unknown / unknown competitors shell/ lot # unknown.Part #unknown / unknown competitors stem/ lot # unknown.
 
Event or Problem Description
It was reported patient underwent an initial left hip revision surgery 10 years post implantation.Patient was revised again due to instability 4 years later.During the revision, failure of competitor¿s products was noted with subsidence of the stem and nonunion of the femur fracture.The acetabular component was found attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.A revision occurred due to pain.During that revision, competitor's products were placed along with a zimmer liner, and a zimmer shell was retained.A second revision occurred due to instability and stem subsidence.Within the joint, it was found the shell was vertical and had minimal anteversion.The shell and liner were revised and replaced with competitor product.Device history record (dhr) was reviewed and no discrepancies were found.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent an initial left hip revision surgery 10 years post implantation.Patient was revised again due to instability 4 years later.During the revision, failure of competitor¿s products was noted with subsidence of the stem and nonunion of the femur fracture.The acetabular component was found was found to be vertically positioned with minimal anteversion.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
LINER STANDARD 3.5 MM
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12618947
Report Number0002648920-2021-00340
Device Sequence Number11771899
Product Code LPH
UDI-Device Identifier00889024123762
UDI-Public(01)00889024123762(17)220930(10)63774535
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K002960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number00630505036
Device Lot Number63774535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient SexFemale